Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 466, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 29, 2020, 10:22 AM EDT for Union County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2020, 10:22 AM EDT (14:22 UTC)
- Expired
- Oct 29, 2020, 12:50 PM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Union County, GA
The radar
The Greer radar (KGSP), 157 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nottely River near Blairsville (BLVG1).
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
360
WGUS42 KFFC 291422
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1022 AM EDT Thu Oct 29 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Nottely River near Blairsville affecting Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC291-300230-
/O.NEW.KFFC.FL.W.0466.201029T1422Z-000000T0000Z/
/BLVG1.1.ER.201029T1410Z.201029T1415Z.000000T0000Z.NO/
1022 AM EDT Thu Oct 29 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Nottely River near Blairsville.
* From this morning until further notice.
* At 10:15 AM EDT Thursday the stage was 14 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
3486 8391 3481 8386
$$1 follow-up statement
832
WGUS82 KFFC 291650
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1250 PM EDT Thu Oct 29 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Nottely River near Blairsville affecting Union County.
GAC291-291800-
/O.CAN.KFFC.FL.W.0466.000000T0000Z-201029T1650Z/
/BLVG1.1.ER.700119T1333Z.700119T1333Z.700119T1333Z.NO/
1250 PM EDT Thu Oct 29 2020
...The Flood Warning for the Nottely River near Blairsville has been
cancelled...
The Flood Warning is cancelled for
the Nottely River near Blairsville.
* At 12:15 PM EDT Thursday the stage was 13.4 feet.
* Flood stage is 14 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
3486 8391 3481 8386
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 7:49 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 29, 7:49 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 749 AM EDT Thu Oct 29 2020 .PREV DISCUSSION... /Issued 350 AM EDT Thu Oct 29 2020/ ..Remnants of Tropical Storm Zeta currently tracking across western and north Georgia bringing strong gusty winds to the area early this morning... SHORT TERM /Today through Friday/... Tropical Storm Zeta currently over central AL will rapidly move across portions of west and north GA, exiting the forecast area by mid to late morning and continuing to the northeast. An upper level short wave will push across portions of north GA late this evening, helping to push the surface low east of the area. Surface high pressure will begin building into the area Friday afternoon. As Zeta moves across the area this morning light to moderate rain showers will continue across north and much of central Georgia. 1 to 2.5 inches of rainfall is expected through Friday morning across areas along and north of I-85, with locally heavier rainfall possible across portions of north GA. A Flash Flood Watch will remain in effect through 8pm tonight. Zeta will spread a swath of up to 50-70 mph wind gusts again mainly along and north of I-85 as Zeta moves across the area through 8am or so this morning. Wind will remain gusty this morning, however maximum wind gusts will drop into the 20-30 mph range with isolated 15-25 mph gusts possible this afternoon. Low to mid clouds this morning will slowly improve through early afternoon, with clouds scattering by late afternoon across much of the area, however as the short wave moves across this evening clouds will linger across portions of north GA into the late evening hours. With rapidly changing conditions through much of the forecast period, guidance temperatures are in general agreement through the period and stayed with a blend of guidance. Atwell LONG TERM /Friday Night through Wednesday/... A much more benign and quiet forecast remains in the long term with mainly dry ridge dominated and abnormally cool airmass in place. Only main influencing feature to speak of is with a mostly dry reinforcing cold front on Sunday. There is some potential for an area of enhanced low level moisture advecting northwestward off the Atlantic ahead of the front so have included a small zone of slight pops for light rain in the far northeast CWA late Saturday into Sunday. What is more impactful will be the much cooler temps and possibly coldest of the season so far to be ushered in behind the front for Monday morning and Tuesday morning. The current forecast looks to have some low 30s and freeze potential in the far NE higher elevations early Monday and while other parts of north GA could be in the mid 30s the enhanced NW gradient winds should limit frost potential. Tuesday morning on the other hand looks to be even cooler with lax winds so is a better bet for not just freeze potential in the NE but also frost across much of the rest of north GA. Central GA looks to be more in the upper 30s with this update, but overall guidance has trended cooler than yesterday. Baker && .AVIATION... 12Z Update... Light rain showers associated will linger across the TAF sites through 14-16Z as Tropical Storm Zeta continues to move to the northeast. SW and W winds of 15-20G30kts will diminish to 13-18kt sustained winds after 15-16Z. MVFR CIGs will improve to MVFR through 16-20Z with VFR after 20Z and SCT clouds between 21-24Z. //ATL Confidence...12Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 79 50 68 45 / 50 20 0 0 Atlanta 76 49 62 46 / 50 10 0 0 Blairsville 73 45 57 38 / 70 30 5 0 Cartersville 76 48 61 44 / 50 20 5 0 Columbus 79 51 68 49 / 40 5 0 0 Gainesville 76 49 63 44 / 70 20 0 0 Macon 83 50 71 47 / 50 20 0 0 Rome 77 49 62 42 / 50 20 5 0 Peachtree City 77 48 64 46 / 50 10 0 0 Vidalia 83 52 72 51 / 60 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 PM EDT this afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Glascock...Greene... Hancock...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Madison...Marion...Monroe...Morgan... Muscogee...Oconee...Oglethorpe...Peach...Pike...Pulaski... Putnam...Schley...Stewart...Sumter...Talbot...Taliaferro... Taylor...Twiggs...Upson...Warren...Washington...Webster... Wilcox...Wilkes...Wilkinson. Tropical Storm Warning for the following zones: Banks...Barrow... Bartow...Carroll...Catoosa...Chattooga...Cherokee...Clayton... Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...Fannin... Fayette...Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Lumpkin... Meriwether...Murray...Newton...North Fulton...Paulding... Pickens...Polk...Rockdale...South Fulton...Spalding...Towns... Troup...Union...Walker...Walton...White...Whitfield. && SHORT TERM...Atwell LONG TERM....Baker AVIATION...Atwell
Hazardous weather outlook, Oct 29, 6:45 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 645 AM EDT Thu Oct 29 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 645 AM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Tropical Storm Warning is in effect until 11 AM this morning across north Georgia and portions of west central Georgia. Maximum sustained winds of 25 to 35 mph and gusts up to 60 mph are possible, which will bring down trees and powerlines. Other areas southeast of the warning area are in a Wind Advisory for winds of 15-25 mph gusting up to 45 mph. While the majority of rainfall and the flash flood threat is diminishing across north Georgia, lingering runoff may cause minor flooding of rivers, creeks, and streams. For more detailed information on Tropical Storm Zeta, please refer to the Hurricane Local Statement at weather.gov/atlanta. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong cold front, while mostly dry, will bring some of the coldest temperatures of the season to the area for Monday and Tuesday mornings. The far northeast mountains could have freezing temps in the low 30s both mornings and other areas in north Georgia could have some frost concerns mainly Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 29, 10:01 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TROPICAL STORM 2 NE CREST 32.95N 84.42W
10/29/2020 UPSON GA EMERGENCY MNGR
TWO TREES WERE REPORTED DOWN ON JEFF DAVIS ROAD. ONE
NEAR WOODALL ROAD AND THE OTHER NEAR MOUNTAIN VIEW
BAPTIST CHURCH.
&&
EVENT NUMBER FFC2001293
LREAVESLocal storm report, Oct 29, 10:02 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TROPICAL STORM 1 NE SUNNYSIDE 32.91N 84.40W
10/29/2020 UPSON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
PICKARD ROAD AND HICKORY DRIVE.
&&
EVENT NUMBER FFC2001294
LREAVESLocal storm report, Oct 29, 10:03 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TROPICAL STORM 2 N SPREWELL BLUFF STAT 32.88N 84.47W
10/29/2020 UPSON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF OLD
ALABAMA ROAD AND SPREWELL BLUFF ROAD.
&&
EVENT NUMBER FFC2001295
LREAVESLocal storm report, Oct 29, 10:06 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1006 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TROPICAL STORM 1 NNE HANNAHS MILL 32.94N 84.34W
10/29/2020 UPSON GA EMERGENCY MNGR
POWER LINES WERE REPORTED DOWN NEAR THE INTERSECTION OF
US19 AND DELRAY ROAD.
&&
EVENT NUMBER FFC2001296
LREAVESLocal storm report, Oct 29, 10:18 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TROPICAL STORM ZEBULON 33.10N 84.34W
10/29/2020 PIKE GA EMERGENCY MNGR
SEVERAL TREES WERE REPORTED DOWN ACROSS MAINLY EASTERN
PIKE COUNTY. TREES WERE REPORTED DOWN ALONG STATE
HIGHWAY 362 IN WILLIAMSON, NEAR THE INTERSECTION OF DREW
ALLEN ROAD NEAR WILLIAMSON ZEBULON ROAD, NEAR WEST ROAD,
NEAR GLOVER ROAD, NEAR ADAMS ROAD, AND NEAR PINE VALLEY
ROAD.
&&
EVENT NUMBER FFC2001297
LREAVESLocal storm report, Oct 29, 10:21 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM TROPICAL STORM MIDTOWN 33.77N 84.39W
10/29/2020 FULTON GA LAW ENFORCEMENT
A LARGE TREE WAS DOWNED ONTO POWER LINES ON FOWLER ST
NW BETWEEN 4TH ST NW AND BOBBY DODD WAY NW.
&&
EVENT NUMBER FFC2001298
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:43 PM EDT | Wind Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Carroll, Chattahoochee and 52 more | 14 hr |
| Oct 29, 3:44 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Oct 29, 3:50 AM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Oct 29, 3:55 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 65 min |
| Oct 29, 4:10 AM EDT | Special Weather Statement | FFC | Floyd | 50 min |
| Oct 29, 4:17 AM EDT | Special Weather Statement | FFC | Heard | 28 min |
| Oct 29, 4:36 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Gilmer, Gordon, Murray, Pickens | 54 min |
| Oct 29, 4:56 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 49 min |
| Oct 29, 5:05 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 32 hr |
| Oct 29, 5:11 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 49 min |
| Oct 29, 5:30 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 30 min |
| Oct 29, 5:57 AM EDT | Special Weather Statement | FFC | Towns, Union, White | 33 min |
| Oct 29, 7:40 AM EDT | River Flood Warning | FFC | Towns | 3 hr |
| Oct 29, 8:29 AM EDT | River Flood Warning | FFC | Union | 6 hr |
| Oct 29, 8:34 AM EDT | River Flood Warning | FFC | Towns | 14 hr |
| Oct 29, 10:11 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Oct 29, 1:47 PM EDT | River Flood Warning | FFC | Whitfield | 8 hr |
| Oct 29, 7:40 PM EDT | River Flood Warning | FFC | Dawson, Forsyth | 5 hr |
| Oct 29, 7:43 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 40 more | 8 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.